Saudi Journal of Kidney Diseases and Transplantation

CASE REPORT
Year
: 2017  |  Volume : 28  |  Issue : 3  |  Page : 625--628

Recurrent syndrome of inappropriate antidiuretic hormone secretion due to tolterodine in an elderly male patient


Abdullah K Alhwiesh1, Husain Alsharani2, Eman Fathi Ibrahim2, Zaid Alanazi2, Bushra Ahmed AlGhamdi2, Nadia Alaudah3, Feras Alzahrani2, Adnan Alsarawi2, Ashwaqu Almohaws2, Ibraheem Saeed Abdurrahman1 
1 Department of Internal Medicine, Division of Nephrology, King Fahd Hospital of the University, Imam Abdulrahman Bin Faisal University, Al-Khobar, Saudi Arabia
2 Department of Internal Medicine, Division of Nephrology, Security Force Hospital, Eastern Province, Dammam, Saudi Arabia
3 Department of Pathology, Dammam Medical Complex, Dammam, Saudi Arabia

Correspondence Address:
Abdullah K Alhwiesh
Department of Internal Medicine, Division of Nephrology, King Fahd Hospital of the University, Imam Abdulrahman Bin Faisal University, Al-Khobar
Saudi Arabia

Hyponatremia is defined as serum sodium of <135 mmol/L and equates with a low serum osmolality once translocational hyponatremia and pseudohyponatremia are ruled out. True hyponatremia develops when normal urine-diluting mechanisms are disturbed. In elderly patients, this complication is not uncommon, especially in nursing homes and assisted living facilities. Medications are often the most common cause of hyponatremia in these patients. Herewith, we reported a 65-year-old Saudi male, a known case of benign prostatic hypertrophy and hypertension, who developed recurrent hyponatremia secondary to tolterodine. To our knowledge, this is the fifth case reported in literature of such association.


How to cite this article:
Alhwiesh AK, Alsharani H, Ibrahim EF, Alanazi Z, AlGhamdi BA, Alaudah N, Alzahrani F, Alsarawi A, Almohaws A, Abdurrahman IS. Recurrent syndrome of inappropriate antidiuretic hormone secretion due to tolterodine in an elderly male patient.Saudi J Kidney Dis Transpl 2017;28:625-628


How to cite this URL:
Alhwiesh AK, Alsharani H, Ibrahim EF, Alanazi Z, AlGhamdi BA, Alaudah N, Alzahrani F, Alsarawi A, Almohaws A, Abdurrahman IS. Recurrent syndrome of inappropriate antidiuretic hormone secretion due to tolterodine in an elderly male patient. Saudi J Kidney Dis Transpl [serial online] 2017 [cited 2019 Dec 8 ];28:625-628
Available from: http://www.sjkdt.org/article.asp?issn=1319-2442;year=2017;volume=28;issue=3;spage=625;epage=628;aulast=Alhwiesh;type=0